Alert archive / California / Gale Warnings in 2010

Gale Warning 9, NWS San Francisco Bay Area, CA

February 26, 2010

NWS San Francisco Bay Area, CA issued this gale warning at Feb 26, 2010, 1:57 AM PST. It took effect at Feb 26, 2010, 4:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2010, 1:57 AM PST (09:57 UTC)
In effect from
Feb 26, 2010, 4:00 AM PST
Expired
Feb 26, 2010, 6:00 PM PST
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WHUS76 KMTR 260957
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
157 AM PST FRI FEB 26 2010

PZZ540-545-570-261800-
/O.UPG.KMTR.SC.Y.0015.000000T0000Z-100227T0500Z/
/O.NEW.KMTR.GL.W.0009.100226T1200Z-100227T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
157 AM PST FRI FEB 26 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL CAUSE GALE FORCE WINDS THROUGH TODAY. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-261800-
/O.UPG.KMTR.SC.Y.0015.100226T1500Z-100227T0500Z/
/O.NEW.KMTR.GL.W.0009.100226T1200Z-100227T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
157 AM PST FRI FEB 26 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH GALE FORCE. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-261800-
/O.EXT.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
157 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST
SATURDAY. 

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-261800-
/O.EXT.KMTR.SC.Y.0015.100226T1200Z-100227T1400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
157 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-261800-
/O.EXT.KMTR.SC.Y.0015.100226T1200Z-100227T1400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
157 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH ADVISORY THRESHOLDS. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
3 follow-up statements
445 
WHUS76 KMTR 261640
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
840 AM PST FRI FEB 26 2010

PZZ530-540-545-570-270045-
/O.CON.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
840 AM PST FRI FEB 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL CAUSE GALE FORCE WINDS THROUGH TODAY. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-270045-
/O.CON.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
840 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY.

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH ADVISORY THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-270045-
/O.CON.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
840 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY.

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH GALE FORCE. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-270045-
/O.CON.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
840 AM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY.

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL REACH GALE FORCE. WINDS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
329 
WHUS76 KMTR 262223
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
223 PM PST FRI FEB 26 2010

PZZ560-270500-
/O.UPG.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
/O.EXA.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ565-270500-
/O.UPG.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
/O.EXA.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-270500-
/O.UPG.KMTR.SC.Y.0015.000000T0000Z-100227T1400Z/
/O.EXA.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ570-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ540-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
POINT ARENA TO POINT REYES TO 10 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
223 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-270500-
/O.CON.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
223 PM PST FRI FEB 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONTAL SYSTEM
WILL CAUSE GALE FORCE WINDS THROUGH TODAY. WINDS WILL DIMINISH
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-270500-
/O.NEW.KMTR.SC.Y.0016.100226T2223Z-100227T0500Z/
MONTEREY BAY-
223 PM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

WINDS OF 15 TO 25 KT WILL BE POSSIBLE THROUGH THIS EVENING AS A
COLD FRONT MOVES THROUGH THE BAY. WINDS WILL DIMINISH RAPIDLY THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
206 
WHUS76 KMTR 270053
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
453 PM PST FRI FEB 26 2010

PZZ560-270200-
/O.CAN.KMTR.GL.W.0009.000000T0000Z-100227T0500Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
453 PM PST FRI FEB 26 2010

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
GALE WARNING. 

WINDS HAVE DECREASED TO 10 TO 20 KT. THEREFORE THE GALE WARNING IS CANCELLED.

$$

PZZ540-545-570-270200-
/O.CAN.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
453 PM PST FRI FEB 26 2010

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
GALE WARNING. 

WINDS HAVE DECREASED TO 10 TO 20 KT. THEREFORE THE GALE WARNING IS CANCELLED.

$$

PZZ565-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
453 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
453 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE RAPIDLY BEHIND
THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-270200-
/O.EXT.KMTR.GL.W.0009.000000T0000Z-100227T0200Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
453 PM PST FRI FEB 26 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO PRODUCE GALE FORCE WINDS IN EXCESS
OF 34 KT THROUGH THIS EVENING. WINDS WILL DECREASE BELOW SMALL
CRAFT CRITERIA LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-270500-
/O.CON.KMTR.SC.Y.0016.000000T0000Z-100227T0500Z/
MONTEREY BAY-
453 PM PST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

WINDS OF 15 TO 25 KT WILL BE POSSIBLE THROUGH THIS EVENING AS A
COLD FRONT MOVES THROUGH THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Feb 25, 10:15 PM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 25, 10:15 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1015 PM PST THU FEB 25 2010

.DISCUSSION...AS OF 8:55 PM THURSDAY...CLOUDS HAVE OVERSPREAD OUR
AREA THIS EVENING IN ADVANCE OF AN INCOMING PACIFIC WEATHER SYSTEM.
PRECIPITATION...HOWEVER...REMAINS WELL OFFSHORE AT THIS TIME. 00Z
MODEL OUTPUT INDICATE THAT WARM ADVECTION RAIN WON'T GET STARTED IN
THE NORTH BAY UNTIL AFTER MIDNIGHT...AND THAT RAIN WILL REMAIN
CONFINED TO THE NORTH BAY COUNTIES UNTIL ABOUT SUNRISE. THE MORNING
COMMUTE FOR AREAS SOUTH OF SAN FRANCISCO COULD VERY WELL BY DRY.
THE MAIN BAND OF PRECIPITATION AHEAD OF THE ADVANCING COLD FRONT WILL
SWING THROUGH THE SF BAY AREA DURING THE AFTERNOON HOURS...AND
THROUGH THE MONTEREY BAY AREA DURING THE EARLY EVENING. RAIN COULD
VERY WELL BE HEAVY FOR A TIME JUST AHEAD OF THE COLD FRONT. MINOR
URBAN NUISANCE FLOODING COULD OCCUR IN THE AFTERNOON AND EARLY
EVENING AND SOME OF THE SMALL CREEKS AND STREAMS COULD REACH
BANKFULL. BUT BECAUSE THE FRONT IS FORECAST TO MOVE THROUGH RATHER
QUICKLY...NO MAJOR HYDRO ISSUES ARE ANTICIPATED. RAINFALL TOTALS
THROUGH FRIDAY EVENING ARE FORECAST TO RANGE FROM 0.5 TO 1.5 INCHES
AT LOWER ELEVATIONS AND FROM 1.5 TO 3 INCHES IN THE MOUNTAINS.

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AND FRIDAY MORNING AHEAD
OF THE FRONT. FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING
WIND GUSTS AS HIGH AS 40 MPH ARE LIKELY NEAR THE COAST AND IN THE
HILLS. THIS COULD BE A MARGINAL WIND ADVISORY EVENT WITH SOME
ISOLATED GUSTS TO 50 MPH IN THE WINDIEST SPOTS. HOWEVER...THE 00Z
WRF BACKED OFF SLIGHTLY ON ITS SURFACE WIND SPEED FORECAST AND SO
WILL HOLD OFF ON ANY WIND ADVISORIES FOR THE TIME BEING.  IN ANY
CASE...SATURATED SOILS COMBINED WITH GUSTY WINDS COULD RESULT
IN SOME DOWNED TREES AND POSSIBLE POWER OUTAGES.

IR SATELLITE CURRENTLY SHOWS A LARGE AREA OF COLD AND UNSTABLE AIR
CENTERED NEAR 40N/140W. THIS UNSTABLE AIRMASS IS FORECAST TO REACH
OUR COASTAL WATERS FRIDAY AFTERNOON AFTER FRONTAL PASSAGE...AND
THEN BEGIN TO MOVE INLAND BY EARLY EVENING. THE LONG-RANGE LIGHTNING
DETECTION NETWORK DOES NOT CURRENTLY SHOW ANY STRIKES IN THE
UNSTABLE AIRMASS. HOWEVER...THE 00Z NAM INDICATES THAT THERE WILL BE
SUFFICIENT INSTABILITY ARRIVING ALONG OUR COAST LATE TOMORROW TO
WARRANT INCLUSION OF AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE
FORECAST...BEGINNING OVER THE COASTAL WATERS TOMORROW AFTERNOON AND
THEN INLAND TOMORROW NIGHT. SMALL HAIL AND BRIEF HEAVY DOWNPOURS WILL
LIKELY ACCOMPANY SHOWERS AND ISOLATED THUNDERSTORMS ON FRIDAY NIGHT.

A CLOSED UPPER LOW IS FORECAST TO DEVELOP OFFSHORE ON FRIDAY NIGHT
AND THEN SLIDE INLAND ALONG THE SOUTH-CENTRAL CA COAST ON SATURDAY.
BEST CHANCES OF SHOWERS ON SATURDAY WILL BE IN AREAS CLOSER TO THE
LOW CENTER (I.E., THE SOUTHERN PART OF OUR FORECAST AREA). IN FACT...
THE 00Z MODELS INDICATE THE NORTH BAY WILL BE MOSTLY DRY ON
SATURDAY. CLEARING WILL THEN OCCUR ON SATURDAY NIGHT AS THE UPPER LOW
MOVES INTO SOUTHERN ARIZONA. VALLEY FOG IS LIKELY TO FORM LATE
SATURDAY NIGHT. AFTER THE MORNING FOG CLEARS...SUNDAY WILL BE A
MOSTLY SUNNY AND MILD DAY WITH HIGHS MOSTLY IN THE LOWER TO MID
60S. DRY WEATHER WILL CONTINUE INTO MONDAY AS WELL AS A SHORTWAVE
RIDGE REMAINS OVER CA. THE MEDIUM RANGE MODELS AGREE THAT LIGHT TO
MODERATE AMOUNTS OF RAINFALL WILL OCCUR FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT AS THE NEXT SYSTEM MOVES INTO CA. ALTHOUGH THAT SYSTEM
WILL ALMOST CERTAINLY NOT PRODUCE AS MUCH RAIN AS FRIDAY'S...IT WILL
BE COLDER AND COULD VERY WILL DROP A LITTLE SNOW ON BAY AREA PEAKS.
ANOTHER COOL WEATHER SYSTEM IS FORECAST TO FOLLOW LATE IN THE
WEEK.

&&

.AVIATION...AS OF 10:15 PM PST THURSDAY...HIGH CLOUDS ARE GRADUALLY
LOWERING AHEAD OF THE APPROACHING COLD FRONT. RAIN IS EXPECTED TO
SPREAD FROM NORTH TO SOUTH ACROSS THE REGION AFTER MIDNIGHT TONIGHT.
RAIN WILL BEGIN IN THE NORTH BAY REACHING THE BAY AREA AROUND 15-17Z
FRIDAY MORNING THEN CONTINUING THROUGH THE DAY.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH
ONLY A SCT-090 AND BKN-OVC 180200. CIGS WILL GRADUALLY LOWER TO
AROUND 035-045 AFTER MIDNIGHT WITH -RA BEGINNING AROUND 15-17Z FRIDAY
MORNING. SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED LATER TONIGHT
WITH SUSTAINED SOUTHEASTERLY WIND OF 15-20 KT WITH GUST TO 25 KT
EXPECTED AFTER 16Z.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH
MAINLY HIGH CLOUDS OVER THE TERMINALS. WINDS WILL VEER TO THE
SOUTHEAST LATER TONIGHT AHEAD OF THE APPROACHING FRONT. RAIN
CHANCES WILL BEGIN AFTER 19Z FRIDAY MORNING WITH -RA EXPECTED
AROUND 21Z. CIGS WILL LOWER TO 020-030 AFTER 21Z WITH THE ARRIVAL OF
THE RAIN.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS 0-60 NM.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Feb 25, 4:15 AM PST, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
415 AM PST THU FEB 25 2010

CAZ006-505-509-529-530-260800-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
415 AM PST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL LOCATIONS FROM SONOMA
COUNTY SOUTHWARD THROUGH MONTEREY COUNTY

.DAY ONE...THURSDAY AND THURSDAY NIGHT

HIGH CLOUDS WILL MOVE INTO THE AREA IN ADVANCE OF AN APPROACHING
STORM SYSTEM. LIGHT RAIN MAY FORM NORTH OF THE GOLDEN GATE LATER
THIS EVENING OR AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER SYSTEM WILL MOVE INTO THE FORECAST AREA FRIDAY.
THIS WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAIN RESULTING IN
PONDING ON ROADWAYS AND POTENTIAL SMALL STREAM FLOODING. IN ADDITION
TO THE PERIODS OF HEAVY RAIN...THIS WEATHER SYSTEM MAY ALSO PRODUCE
ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING AND SMALL HAIL.
STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP IN THE HILLS AND NORTH
TO SOUTH ORIENTED VALLEYS AS THE STORM MOVES ACROSS THE AREA. THESE
STRONG WINDS COMBINED WITH SATURATED SOIL CONDITIONS MAY RESULT IN
FALLEN TREES AND DOWNED POWER LINES.

IN ADDITION TO THESE THREATS OVER LAND...FORECAST MODELS ARE
SUGGESTING THAT THIS WEATHER SYSTEM WILL GENERATE A LARGE STEEP
WESTERLY SWELL MOVING INTO THE COASTAL WATERS SATURDAY. THIS WILL
RESULT IN LARGE BREAKING WAVES AND STRONG RIP CURRENTS WITHIN THE
SURF ZONE CREATING DANGEROUS CONDITIONS FOR BEACH GOERS. HIGH SURF
ADVISORIES MAY NEED TO BE ISSUED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506>508-510>513-516>518-528-260800-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
415 AM PST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF THE SAN
FRANCISCO AND MONTEREY BAY REGION.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

HIGH CLOUDS WILL MOVE INTO THE AREA IN ADVANCE OF AN APPROACHING
STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER SYSTEM WILL MOVE INTO THE FORECAST AREA FRIDAY. THIS
WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAIN RESULTING IN
PONDING ON ROADWAYS AND POTENTIAL SMALL STREAM FLOODING. IN ADDITION
TO THE PERIODS OF HEAVY RAIN THIS WEATHER SYSTEM MAY ALSO PRODUCE
ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING AND SMALL HAIL.
STRONG GUSTY SOUTHERLY WINDS WILL DEVELOP IN THE HILLS AND NORTH TO
SOUTH ORIENTED VALLEYS AS THE STORM MOVES ACROSS THE AREA. THESE
STRONG WINDS COMBINED WITH SATURATED SOIL CONDITIONS MAY RESULT IN
FALLEN TREES AND DOWNED POWER LINES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:26 AM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more16 hr
Feb 26, 1:18 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more81 min
Feb 26, 2:23 PM PSTSmall Craft AdvisoryMTR7 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.